Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jul 8, 2021, 2:57 PM EDT for 6 counties in Ohio. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2021, 2:57 PM EDT (18:57 UTC)
- Expired
- Jul 8, 2021, 3:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Cleveland, OH
Counties Geauga County, OH, Holmes County, OH, Mahoning County, OH, Portage County, OH, Stark County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 81 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:13 PM EDT | TSTM WND DMG | 3 Wsw West Farmington, OH | LARGE TREE ACROSS FARMINGTON ROAD. |
| Jul 8, 3:25 PM EDT | TSTM WND DMG | 2 Wnw Limaville, OH | TREES AND WIRES DOWN ON PETRIE ROAD. |
| Jul 8, 3:30 PM EDT | TSTM WND DMG | 2 N Newton Falls, OH | TREE DOWN ON WIRES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
065
WWUS81 KCLE 081857
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
257 PM EDT Thu Jul 8 2021
OHZ013-014-021>023-031>033-038-081945-
Holmes-Summit-Geauga-Portage-Stark-Mahoning-Trumbull-Wayne-Ashtabula
Inland-
257 PM EDT Thu Jul 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTAGE...TRUMBULL...
MAHONING...GEAUGA...STARK...SOUTHEASTERN SUMMIT...SOUTHEASTERN
WAYNE...HOLMES AND SOUTHERN ASHTABULA COUNTIES...
At 257 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northwest of Orwell to near
Hartville to 6 miles southwest of Berlin. Movement was east at 35
mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Akron, Canton, Youngstown, Warren, Salem, Ravenna, Columbiana,
Chardon, Millersburg, Cuyahoga Falls, Boardman, Massillon, Kent,
Green, Alliance, Hudson, Niles, Tallmadge, North Canton and
Streetsboro.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4045 8210 4091 8162 4164 8118 4171 8052
4090 8052 4090 8082 4093 8089 4090 8090
4090 8108 4073 8109 4072 8123 4065 8124
4066 8146 4063 8167 4044 8167
TIME...MOT...LOC 1857Z 279DEG 29KT 4162 8092 4101 8131 4047 8186
$$
MainesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:39 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 8, 2:39 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 239 PM EDT Thu Jul 8 2021 .SYNOPSIS... Low pressure/cold frontal system pushing through the area brings a renewed threat for showers and thunderstorms across the region today. This precipitation threat ends early Friday with a cooler and drier airmass in place behind the front. A warm front arrives Saturday with waves of low pressure passing through the region bringing chances for rain all the way into early next week. && .NEAR TERM /THROUGH FRIDAY/... A prefrontal trough is moving through northern Ohio this afternoon and generating showers and thunderstorms across the region, taking advantage of some instability from a pocket of clearing ahead of the trough and the dew points near the 70 degree mark. Storms are generally remaining sub-severe this afternoon, as there has not been instability across the area as yesterday with DCAPE values around 500-700 J/kg ahead of the line and a delta theta e max of -20. The more significant item with the storms are the heavy rainfall as PWATS approach 1.8" ahead of the line and the frequent lightning. We will continue to monitor this line for severe weather development, but potential seems much lower than yesterday at this time. Behind the line, shower and thunderstorm activity is largely non-existant. The surface front is located across central Lower Michigan into northern Indiana and will progress east this evening, reaching the TOL area by around 00z. The front will be the firm end of the rain chances tonight and cannot rule out some isolated redevelopment ahead of the front as clearing skies may reintroduce some instability to tap for additional rain development. Cooler high pressure will build in from the northwest on Friday, allowing for dry conditions and high temperatures tapered lower into the 70s. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... The main feature to influence the local weather will be an upper- level trough that dives down into the central Great Plains Friday night through Saturday night, becoming a closed low by Sunday and Sunday night over the mid-Mississippi Valley near IA, IL, and MO. Weak surface high pressure that settled over the region on Friday will quickly erode away Friday night as a series of short wave troughs move east across the area. A warm front extending from a developing surface low in the central Great Plains will gradually lift from the lower Ohio Valley northward to central Ohio by Sunday morning and to northern Ohio by late Sunday night as the low lift northeast, becoming nearly vertically stacked with its upper-level counterpart. Return flow ahead of the approaching upper-level trough/low will increase, allowing for the advection of warm, moist air back into the region, especially Saturday night onward. Isentropic lift ahead of the warm front will lead to rain showers overspreading from the south across the area Saturday onward, becoming more widespread as the warm front lifts across the area on Sunday and Sunday night. Dew points are expected to rise into the upper 60s to near 70 by Sunday afternoon with some models suggesting PWAT values near 2 inches, suggesting that there could be a potential for flooding Sunday afternoon/night. Temperatures remain below normal north of the warm front and closer to normal south of the front. && .LONG TERM /MONDAY THROUGH THURSDAY/... The aforementioned upper-level low meandered across the mid- Mississippi Valley through Tuesday before propagating northeast as an open wave across the Great Lakes region on Wednesday. There is some variability in model forecast of the associated surface low but general idea is for this low to propagate northeast while weakening. Regardless of low track, a moist environment will be situated over the area, which will result in daily chances of rain showers and thunderstorms. Temperatures expected to be near normal through the long term period. && .AVIATION /18Z Thursday THROUGH Tuesday/... Immediate concern is the line of showers and thunderstorms moving through the KCLE and KMFD area and moving east. Have timed into these terminals and further east into KCAK, KYNG, and KERI. At this time, storms seem sub-severe and have opted to cap winds at 35 kts in the TAFs. Conditions will deteriorate to IFR with the TS at the station with primiarily the visibility. Behind the line, convection is struggling to redevelop and have opted for showers, if any precipitation mention is needed. The cold front will cross the area tonight and ceilings will fall into the MVFR range and then perhaps IFR and have maintained these mentions in the TAFs. Outlook...Non-VFR possible in periodic showers and thunderstorms Saturday through Tuesday. && .MARINE... Variable cyclonic flow expected as a low move east across the northern edge of Lake Erie today through this evening. A cold front extending from this low will move southeast across Lake Erie tonight with northwest winds of 10-15 knots developing Friday and lasting through Friday night. Weak high pressure will develop briefly Friday night over lower Michigan before a warm front gradually lifts north to Lake Erie by Sunday. Easterly flow around 10-15 knots expected on Lake Erie north of this front. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...26 NEAR TERM...26/Sefcovic SHORT TERM...Saunders LONG TERM...Saunders AVIATION...Sefcovic MARINE...Saunders
Hazardous weather outlook, Jul 8, 4:25 AM EDT, 10 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 425 AM EDT Thu Jul 8 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-090830- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 425 AM EDT Thu Jul 8 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a marginal risk for severe thunderstorms today and tonight. Strong wind gusts are the primary threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 8, 12:26 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1226 PM EDT Thu Jul 8 2021
OHZ009-010-019-020-028>030-081715-
Crawford-Huron-Erie-Richland-Medina-Lorain-Ashland-
1226 PM EDT Thu Jul 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN RICHLAND...
HURON...ERIE...WEST CENTRAL MEDINA...NORTHWESTERN ASHLAND...CRAWFORD
AND LORAIN COUNTIES...
At 1226 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Vermilion to near Willard to near
Bucyrus. Movement was east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Lorain, Elyria, Mansfield, Ashland, Norwalk, Bucyrus, Vermilion,
Western Vermilion, North Ridgeville, Avon Lake, Amherst, Shelby,
Grafton, Willard, Ontario, Wellington, Crestline, New London,
Plymouth and Northern Milan.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4083 8312 4100 8293 4100 8283 4108 8284
4139 8251 4138 8246 4143 8236 4143 8227
4147 8218 4152 8202 4150 8197 4121 8197
4080 8237 4076 8311
TIME...MOT...LOC 1626Z 248DEG 27KT 4140 8245 4111 8275 4083 8307
SefcovicSpecial weather statement, Jul 8, 2:08 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Cleveland OH
208 PM EDT Thu Jul 8 2021
OHZ011>013-020>022-030>032-038-081900-
Holmes-Summit-Geauga-Portage-Lake-Stark-Medina-Cuyahoga-Ashland-
Wayne-
208 PM EDT Thu Jul 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN PORTAGE...
GEAUGA...CUYAHOGA...EASTERN MEDINA...LAKE...SOUTHEASTERN ASHLAND...
NORTHWESTERN STARK...SUMMIT...WAYNE AND NORTHERN HOLMES COUNTIES...
At 208 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Highland Hills to near Brunswick to
Wooster to Loudonville. Movement was east at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Cleveland, Akron, Medina, Wooster, Painesville, Willowick, Ravenna,
Chardon, Fairport Harbor, Millersburg, Parma, Cuyahoga Falls, Euclid,
Mentor, Cleveland Heights, Strongsville, Brunswick, Massillon, North
Royalton and Kent.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4056 8218 4057 8218 4056 8233 4065 8234
4119 8187 4153 8168 4176 8129 4176 8124
4185 8100 4157 8100 4087 8140 4055 8185
TIME...MOT...LOC 1808Z 264DEG 31KT 4150 8149 4120 8174 4084 8194 4062
8225
MainesLocal storm report, Jul 8, 2:49 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
249 PM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND DMG 3 SW BAINBRIDGE 41.37N 81.37W
07/08/2021 GEAUGA OH 911 CALL CENTER
TREE LIMB DOWN ON WIRES.
&&Special weather statement, Jul 8, 2:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
257 PM EDT Thu Jul 8 2021
OHZ013-014-021>023-031>033-038-081945-
Holmes-Summit-Geauga-Portage-Stark-Mahoning-Trumbull-Wayne-Ashtabula
Inland-
257 PM EDT Thu Jul 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTAGE...TRUMBULL...
MAHONING...GEAUGA...STARK...SOUTHEASTERN SUMMIT...SOUTHEASTERN
WAYNE...HOLMES AND SOUTHERN ASHTABULA COUNTIES...
At 257 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northwest of Orwell to near
Hartville to 6 miles southwest of Berlin. Movement was east at 35
mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Akron, Canton, Youngstown, Warren, Salem, Ravenna, Columbiana,
Chardon, Millersburg, Cuyahoga Falls, Boardman, Massillon, Kent,
Green, Alliance, Hudson, Niles, Tallmadge, North Canton and
Streetsboro.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4045 8210 4091 8162 4164 8118 4171 8052
4090 8052 4090 8082 4093 8089 4090 8090
4090 8108 4073 8109 4072 8123 4065 8124
4066 8146 4063 8167 4044 8167
TIME...MOT...LOC 1857Z 279DEG 29KT 4162 8092 4101 8131 4047 8186
MainesThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:13 PM EDT | Special Weather Statement | CLE | Trumbull | 47 min |
| Jul 7, 9:28 PM EDT | Special Weather Statement | CLE | Knox, Marion, Morrow | 47 min |
| Jul 8, 12:26 PM EDT | Special Weather Statement | CLE | Crawford, Huron, Lorain | 49 min |
| Jul 8, 2:08 PM EDT | Special Weather Statement | CLE | Cuyahoga, Geauga, Holmes, Medina, Summit, Wayne | 52 min |
| Jul 8, 2:17 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 97 min |
| Jul 8, 2:30 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga | 30 min |
| Jul 8, 3:11 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 49 min |
| Jul 8, 3:20 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark, Trumbull | 40 min |
| Jul 8, 3:36 PM EDT | Areal Flood Advisory | CLE | Stark | 68 min |
| Jul 8, 3:54 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 37 min |
| Jul 8, 3:45 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 47 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.